Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Addiction and Substance Abuse

Drugs and boils

03/14/2005

Question:

My friend has noticed biols popping up full of puss lately, she is a meth user could this be a result of her drug abuse?

Answer:

Methamphetamine is a highly addictive stimulant. The most popular forms are powder, crystal, pills and capsules which can be inhaled, swallowed, smoked or injected.

Users may experience an abscess, that is an infection at the injection site, skin sores or rashes from scratching and itching, or "speed bumps" where toxins begin to build up under the skin and form bumps. These conditions require medical attention.

For more information:

Go to the Addiction and Substance Abuse health topic, where you can:

Response by:

Deborah L Hoy, CNS Deborah L Hoy, CNS
Clinical Instructor at the College of Nursing
College of Nursing
The Ohio State University

Edna M Jones, MD, MRO Edna M Jones, MD, MRO
Emeritus Clinical Assistant Professor of Family Medicine
College of Medicine
The Ohio State University